MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE 21 G X 1 1/2 IN. NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE 21 G X 1 1/2 IN. NEEDLE; PISTON SYRINGE
Model Number 305274
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.A device history record review showed no rejected inspections, or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports, and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore, a root cause could not be determined.
 
Event or Problem Description
It was reported that bd integra¿ 3 ml syringe with detachable 21 g x 1 1/2 in.Needle had retraction failures.This was discovered during use.The following information was provided by the initial reporter: im injection was administered, and needle did not retract on release.Extra force had to be given to ensure needle retracted.

Brand Name
BD INTEGRA 3 ML SYRINGE WITH DETACHABLE 21 G X 1 1/2 IN. NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10614415
Report Number1213809-2020-00683
Device Sequence Number16795396
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Model Number305274
Device Catalogue Number305274
Device Lot Number0055251
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;